Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Single digit cd4 percentage after 1.5 years of meds??
Apr 17, 2011

Thank you so much for any advice/answers you can offer. I am writing from Taiwan on behalf of my partner. After first being diagnosed almost two years ago with cd4 of only 44 and a viral load of 100,000, his cd4 is now in the upper 200s and his viral load has been undetectable for months. We were starting to feel very confident about a healthy life, until I was prompted to ask about cd4 percentage by a friend in the US. The results were that at diagnosis two years ago, it was only 6. At a later test, it was 8, and most recently (6 months ago) it was 9.

My question is, I guess, how concerned should we be with such a low percantage? As long as it is still increasing, should he be okay? And should he take any added precautions because it is so low? He is currently taking Reyataz (no booster) and Kivexa. He also has Hep B (as is kind of common over here...)

Again, thank you for help. It means everything to us to have this kind of contact with doctors with your level of experience.

Response from Dr. Holodniy

When you say he has Hep B, what exactly does that mean? Does he have chronic infection, where the HBV viral load was detected? If so, you may want to consider changing the Kivexa to truvada, which has two HIV drugs that are active against HBV, instead of one like Kivexa. HBV drug resistance can develop with the lamivudine component of Kivexa. This could also explain some of the slower rise in CD4 count if the HBV infection is still active.



Previous
HCV PNR Count
Next
Undetectable Viral Load, will standard HIV test still show positive?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement